I am presently dealing with my second bout of serum sickness from Remicade. I got it 2 years ago after 10 months off of Remicade during my pregnancy. It was horrible. I have had reactions during almost every infusion since (hives, increased bp and heart rate, tightness in chest). I recently had to miss my scheduled infusion, and ended up getting it 4 weeks late. 6 days later, the serum sickness started....sore hands and feet soon progressed to every joint aching and burning, cracking, etc., my skin crawling, a horrible headache and sore throat, etc. I was unable to sleep and was in some of the worst pain ever. Yesterday I ended up going to the ER because I couldn't take it anymore. I was given morphine and solumedrol, which helped a lot. Today I am still hurting quite a bit, but not like yesterday. At any rate, I never want to go through this again. I'm tired of it.
So my question is, has anyone ever had serious reactions to Remicade, and therefore switched to Humira? The ER doctor yesterday had a decent idea of what was going on, but we discussed at length the things Remicade can do to you, and both he and the doctor on call from my GI's office suggested it was time to get off Remicade. I am allergic to 6MP and azothiaprine, and get very ill without the Remicade. I wonder if I will have reactions to Humira or if, since it is a different type of protien, I will be ok on it. Also, I wonder if it will do the job Remicade has.
As far as the Humira, how often do you inject yourself? Do the injections burn or sting when they go in? I'm not too keen on doing that, but I will do what I have to in order to feel better.
Thank you for your input!